Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2005, 3:56 PM CDT for Jasper County, Missouri; Cherokee County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 26, 2005, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Jasper County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262055
SVRSGF
KSC021-MOC097-262200-
/O.NEW.KSGF.SV.W.0174.050726T2056Z-050726T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHWEST MISSOURI.
CHEROKEE COUNTY IN SOUTHEAST KANSAS.
* UNTIL 500 PM CDT.
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GALENA...OR 11 MILES WEST OF JOPLIN...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHWEST OF IRON GATES BY 405 PM CDT.
NEAR CARL JUNCTION BY 410 PM CDT.
NEAR AIRPORT DRIVE BY 415 PM CDT.
NEAR ORONOGO BY 420 PM CDT.
NEAR ALBA BY 425 PM CDT.
NEAR JASPER BY 445 PM CDT.
THE TOWNS OF RIVERTON...LOWELL...CRESTLINE...LAWTON...OAKLAND PARK...
LAKESIDE...BROOKLYN HEIGHTS...NECK CITY AND CARYTOWN ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3711 9486 3699 9475 3716 9413 3734 9413
3736 9459
$$
LINDENBERG3 follow-up statements
000
WWUS53 KSGF 262104
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT TUE JUL 26 2005
KSC021-MOC097-262200-
/O.CON.KSGF.SV.W.0174.000000T0000Z-050726T2200Z/
CHEROKEE KS-JASPER MO-
404 PM CDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER AND CHEROKEE
COUNTIES UNTIL 500 PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GALENA...OR 8 MILES NORTHWEST OF JOPLIN...AND MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR CARL JUNCTION BY 410 PM CDT.
5 MILES NORTHWEST OF WEBB CITY BY 415 PM CDT.
NEAR ORONOGO BY 420 PM CDT.
NEAR PURCELL BY 425 PM CDT.
NEAR JASPER BY 445 PM CDT.
THE TOWNS OF CRESTLINE...RIVERTON...LAWTON...WACO...ASBURY...NECK
CITY AND CARYTOWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3711 9486 3699 9475 3716 9413 3734 9413
3736 9459
$$
LINDENBERG000
WWUS53 KSGF 262123
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT TUE JUL 26 2005
KSC021-262133-
/O.CAN.KSGF.SV.W.0174.000000T0000Z-050726T2200Z/
CHEROKEE KS-
423 PM CDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY HAS BEEN
CANCELLED...
AT 421 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3723 9463 3724 9461 3734 9461 3735 9460
3734 9413 3716 9414 3708 9444 3706 9450
3706 9462
$$
MOC097-262200-
/O.CON.KSGF.SV.W.0174.000000T0000Z-050726T2200Z/
JASPER MO-
423 PM CDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER COUNTY UNTIL
500 PM CDT...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CARL JUNCTION...OR 7 MILES NORTHWEST OF JOPLIN...AND
MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTHWEST OF WEBB CITY BY 430 PM CDT.
NEAR ORONOGO BY 435 PM CDT.
NEAR PURCELL BY 445 PM CDT.
THE TOWNS OF WACO...ASBURY...NECK CITY AND CARYTOWN ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3723 9463 3724 9461 3734 9461 3735 9460
3734 9413 3716 9414 3708 9444 3706 9450
3706 9462
$$
LINDENBERG000
WWUS53 KSGF 262140
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT TUE JUL 26 2005
MOC097-262200-
/O.CON.KSGF.SV.W.0174.000000T0000Z-050726T2200Z/
JASPER MO-
440 PM CDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER COUNTY UNTIL
500 PM CDT...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CARL JUNCTION...OR 8 MILES NORTH OF JOPLIN...AND MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ORONOGO BY 445 PM CDT.
NEAR PURCELL BY 455 PM CDT.
NEAR ALBA BY 500 PM CDT.
THE TOWNS OF WACO...LAKESIDE...BROOKLYN HEIGHTS AND NECK CITY ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3723 9463 3724 9461 3734 9461 3735 9460
3734 9413 3716 9414 3708 9444 3706 9450
3706 9462
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 26, 3:21 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE JUL 26 2005
.DISCUSSION...
REGIONAL PROFILER NETWORK NICELY DEPICTS THE DEVELOPMENT OF A PESKY
200MB CLOSED LOW OVER OKLAHOMA DURING THE PAST 24 HOURS. THIS
CIRCULATION HAS THUS FAR LEAD TO AN EASTERLY FLOW WELL ALOFT AND HAS
HELD CIRRUS AT BAY MUCH OF THE DAY. UNFORTUNATELY THIS HAS ALLOWED
TEMPERATURES TO ONCE AGAIN SOAR INTO THE UPPER 90S ACROSS ABOUT THE
SOUTHEAST 1/2 TO 2/3 OF THE CWA. SHORT RANGE MODELS ARE IN EXCELLENT
AGREEMENT ON QUICKLY SHEARING THIS UPPER LOW OUT AS IT MOVES
EASTWARD AND IS MORE OR LESS ABSORBED BY THE APPROACHING
UNSEASONABLY STRONG SHORT WAVE TROUGH.
AS HAS BEEN DISCUSSED THE PAST COUPLE DAYS THE SURFACE BOUNDARY IS
FAIRLY SHALLOW WITH A WEAK TILT SO PREFRONTAL CONVECTION MAY BE A
BIT TOUGH TO COME BY GIVEN WHAT WILL LIKELY BE RELATIVELY SHALLOW
CONVERGENCE ALONG THE BOUNDARY. MAJORITY OF THE PRECIPITATION WILL
ACTUALLY BE POST FRONTAL AND ASSOCIATED WITH UNSEASONABLY STRONG MID
LEVEL FRONTOGENETICAL FORCING IN THE RIGHT ENTRANCE REGION OF THE
100-130KT 250MB JET. SEEMS LIKELY THAT THE MAJORITY OF THE
PRECIPITATION TONIGHT WILL BE MORE STRATIFORM IN NATURE. WILL LIKELY
BE SOME EMBEDDED THUNDERSTORMS GIVEN THE STRONG ASCENT AND SOME WEAK
ELEVATED INSTABILITY...BUT EXPECT CHARACTER OF PRECIPITATION TO LEAN
TO THE STRATIFORM SIDE.
THIS MORNINGS 12Z SOUNDING FROM TOPEKA NICELY SAMPLED THE VERY
MOIST POST FRONTAL AIRMASS THAT WILL OVERSPREAD THE OZARKS TONIGHT.
GIVEN THE MAGNITUDE OF THE EXPECTED FORCING AND AMOUNT OF MOISTURE
IN PLACE HARD TO ARGUE WITH THE GENEROUS MODEL QPF AND BUMPED UP
POPS ACCORDINGLY. FORCING WILL WEAKEN AND SHIFT SOUTHWARD TOMORROW
AS THE UPPER TROUGH DIGS A BIT FURTHER SOUTHWARD WHILE THE CORE OF
THE POLAR JET LIFTS NORTHEASTWARD. KEPT SOME LINGERING PRECIPITATION
OVER SOUTHERN MISSOURI TOMORROW MORNING AND EVEN CARRIED LOW CHANCE
POPS INTO THE AFTERNOON OVER FAR SOUTH CENTRAL MISSOURI.
WENT WITH THE IDEA OF STRATUS BREAKING UP FROM THE NW TOMORROW
AFTERNOON SINCE IT IS HARD TO IMAGINE A POST FRONTAL STRATUS DECK
LINGERING INTO THE AFTERNOON IN LATE JULY. EVEN WITH THE MIXED
SUNSHINE NORTHERLY WINDS AND COLD AIR ADVECTION WILL PROBABLY KEEP
TEMPERATURES REFRESHINGLY COOL...ESPECIALLY GIVEN OUR RECENT LITTLE
HEAT WAVE.
NO CHANGES MADE TO GOING EXTENDED GRIDS WHICH SEEM TO HAVE A GOOD
HANDLE ON A WARMING TREND BACK TO SEASONABLE TEMPERATURES. CERTAINLY
COULD BE A RED WOLF OR TWO IN THE NORTHWEST FLOW BUT THOSE REALLY
CANT BE IDENTIFIED THIS FAR IN ADVANCE.
IZZI/BROWNING
&&
.AVIATION...
FOR THE 18Z TAFS...GUSTY SSW WINDS LIKELY UNTIL FRONTAL PASSAGE
EARLY THIS EVENING. IN ADDITION TO A WIND SHIFT TO BRISK NORTHERLY
WINDS LOOK FOR POST FRONTAL RAIN TO OVERSPREAD THE TERMINALS.
ISOLATED TSRA NOT OUT OF THE QUESTION BOTH AHEAD OF THE FRONT LATE
THIS AFTERNOON AND BEHIND THE TONIGHT...BUT CHANCES OF TS ARE LOW
ENOUGH TO NOT REQUIRE INCLUSION IN THE TAFS ATTM. STRATUS IS LIKELY
BEHIND THE FRONT AND HAVE CONTINUED WITH MVFR CIGS OVERNIGHT. MVFR
CIGS MAY BE OPTIMISTIC...BUT GIVEN HOW CLIMATOLOGICALLY RARE IT
WOULD BE TO SEE POST FRONTAL IFR/LIFR STRATUS IN LATE JULY DIDNT
FEEL COMFORTABLE BRINGING TAFS ANY LOWER.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...EXCESSIVE HEAT WARNING EXPIRES AT 5 PM TODAY FOR SHANNON &
OREGON COUNTIES.
.KS...NONE.
WFO SGFHazardous weather outlook, Jul 26, 3:42 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT TUE JUL 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND COULD CONTINUE INTO THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING...AS WELL AS SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Special weather statement, Jul 26, 3:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT TUE JUL 26 2005 KSZ101-MOZ088-262145- CHEROKEE-JASPER- 352 PM CDT TUE JUL 26 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND JASPER COUNTIES UNTIL 445 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER SPRINGS...OR 13 MILES WEST OF JOPLIN...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF IRON GATES BY 405 PM CDT. NEAR CARL JUNCTION BY 410 PM CDT. NEAR AIRPORT DRIVE BY 415 PM CDT. NEAR ORONOGO BY 420 PM CDT. NEAR ALBA BY 425 PM CDT. NEAR JASPER BY 440 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.